MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G23130
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
This file is being reported based on the fda mdr malfunction precedence "flexor kinked/ stretched/ broke/ compressed" impossible to deploy the stent in the biliary duct."as per complaint form": after sphincterotomes and insertion of 2 acrobat 2 ; the physician dilated the right and left part of the bile duct.They had some difficulties during the insertion of the stent into the correct position.They start to deploy the first stent, at this time they heard a noise in the handle.Impossibility to deploy the stent (nothing happened when they push the trigger.They took another one.And the same issue happened.They finished the procedure with 2 stents from competitors.Outside it's seems that the stent could deployed.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(6).Cook medical incorporated (cmi) (b)(4).Importer site establishment registration number: (b)(4).This follow up mdr is being submitted to cancel the initial report.This file was initially reported conservatively based on the fda mdr malfunction precedence ¿flexor kinked/stretched/broke/compressed¿, the device was evaluated confirming no issue with the flexor.Based on the information provided in this complaint, the risk has been established within the file.This event has been re-assessed and this report is to notify the fda that this event no longer meets the fda reporting criteria of a malfunction report as per section 803.50 of 21 cfr 803- overall risk assessed as category iia (low).Lab evaluation: the device involved in the complaint was evaluated in the laboratory on 28th november 2018.Joint failure between belt and shuttle was found.Upon further review of the shuttles of the two returned complaint devices, there does appear to have been glue evident in the shuttles as there are remnants of the black belt glued inside the shuttles which would indicate that the belt was glued during the manufacturing process.It has been confirmed that there was glue evident in the shuttle, this was not a manufacturing related issue.Documents review including ifu review: prior to distribution all evo-10-11-10-b devices are subject to visual inspection and functional checks to ensure device integrity.There inspections and functional checks are outlined in internal procedures in place at cirl.The evo-10-11-10-b of lot number c1542296 contains the component involved in this complaint of sub assembly of lot #ch1520019, rmn (b)(4) shuttle of lot number qc#320073.A review of the manufacturing records for qc#320073 determined that this item is supplied by lti and its ship to stock item, has been accepted in cirl.Upon review of complaints, this failure mode has not occurred previously with the lot number c1542296.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with the lot number c1542296.A review of the manufacturing records for c1542296 did not reveal any discrepancies which could have contributed to this complaint issue.As per the instructions for use, ifu0056-5 which accompanies this device instructs the user to "if wire guide or stent cannot advance through obstructed area, do not attempt to place stent".There is no evidence to suggest that the customer did not follow the instructions for use (ifu0056-5).Root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to tortuous anatomy.As per additional information received ¿a resistance felt passing the evolution through stricture¿ this may have led to a build up of pressure causing the belt to become partially separated from the shuttle, this then led to the difficulty advancing the delivery system and the stent unable to fully deploy.Additionally some difficulty in advancing wire guide was noted in additional information received.Summary: complaint is confirmed as the failure was identified and verified in the laboratory.According to the information reported, there have been no adverse effects to the patient reported.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This follow up report is being submitted to cancel the initial report.Impossible to deploy the stent in the biliary duct."as per complaint form": after sphincterotomes and insertion of 2 acrobat 2 ; the physician dilated the right and left part of the bile duct.They had some difficulties during the insertion of the stent into the correct position.They start to deploy the first stent, at this time they heard a noise in the handle.Impossibility to deploy the stent (nothing happened when they push the trigger.They took another one.And the same issue happened.They finished the procedure with 2 stents from competitors.Outside it's seems that the stent could deployed.
 
Event or Problem Description
This file is being reported based on the fda mdr malfunction precedence "flexor kinked/ stretched/ broke/ compressed." impossible to deploy the stent in the biliary duct."as per complaint form": after sphincterotomes and insertion of 2 acrobat 2 ; the physician dilated the right and left part of the bile duct.They had some difficulties during the insertion of the stent into the correct position.They start to deploy the first stent, at this time they heard a noise in the handle.Impossibility to deploy the stent (nothing happened when they push the trigger.They took another one and the same issue happened.They finished the procedure with 2 stents from competitors.Outside it's seems that the stent could deployed.
 
Additional Manufacturer Narrative

Brand Name
EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8105087
Report Number3001845648-2018-00550
Device Sequence Number1900132
Product Code FGE
UDI-Device Identifier10827002231303
UDI-Public(01)10827002231303(17)200924(10)C1542296
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K121430
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2020
Device Model NumberG23130
Device Catalogue NumberEVO-10-11-10-B
Device Lot NumberC1542296
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2018
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/26/2018
Event Location Hospital
Initial Date Received by Manufacturer 10/30/2018
Supplement Date Received by Manufacturer10/30/2018
10/30/2018
Initial Report FDA Received Date11/27/2018
Supplement Report FDA Received Date12/19/2018
01/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1